Alert archive / Michigan / Wind Advisories in 2020
Wind Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Nov 14, 2020, 3:27 AM EST for 17 counties in Michigan. It took effect at Nov 15, 2020, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:27 AM EST (08:27 UTC)
- In effect from
- Nov 15, 2020, 1:00 AM EST
- Expired
- Nov 15, 2020, 9:31 AM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 45 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS73 KGRR 140827 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 327 AM EST Sat Nov 14 2020 MIZ037-043-050-056-064-071-141630- /O.UPG.KGRR.HW.A.0002.201115T0600Z-201116T0000Z/ /O.NEW.KGRR.HW.W.0001.201115T0600Z-201116T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Ludington, Hart, Muskegon, Grand Haven, Jenison, Holland, and South Haven 327 AM EST Sat Nov 14 2020 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The worst conditions will be on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-141630- /O.NEW.KGRR.WI.Y.0007.201115T0600Z-201116T0000Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Baldwin, Reed City, Clare, Fremont, Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 327 AM EST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Power outages may become numerous if the winds end up higher. * ADDITIONAL DETAILS...The worst conditions will be on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
5 follow-up statements
658 WWUS73 KGRR 141658 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1158 AM EST Sat Nov 14 2020 MIZ037-043-050-056-064-071-150100- /O.CON.KGRR.HW.W.0001.201115T0600Z-201116T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Ludington, Hart, Muskegon, Grand Haven, Jenison, Holland, and South Haven 1158 AM EST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph late tonight increasing on Sunday out of the west at 25 to 35 mph with gusts of 50 to 60 mph. * WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa counties. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Numerous power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A strong fall storm system will develop and move through the area tonight and Sunday. Winds will increase tonight out of the south with gusts of 30 to 40 mph. Winds will increase substantially on Sunday out of the southwest and west with gusts of 50 to 60 mph posssible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-150100- /O.CON.KGRR.WI.Y.0007.201115T0600Z-201116T0000Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Baldwin, Reed City, Clare, Fremont, Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 1158 AM EST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph late tonight increasing on Sunday out of the west at 25 to 35 mph with gusts of 45 to 55 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A strong fall storm system will develop and move through the area tonight and Sunday. Winds will increase tonight out of the south with gusts of 30 to 40 mph. Winds will increase substantially on Sunday out of the southwest and west with gusts of 45 to 55 mph posssible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr DUKE
682 WWUS73 KGRR 142028 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 328 PM EST Sat Nov 14 2020 MIZ037-043-050-056-064-071-150430- /O.CON.KGRR.HW.W.0001.201115T0600Z-201116T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Ludington, Hart, Muskegon, Grand Haven, Jenison, Holland, and South Haven 328 PM EST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph late tonight increasing on Sunday out of the west to 25 to 35 mph with gusts of 50 to 60 mph. * WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa counties. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Numerous power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A strong fall storm system will develop and move through the area tonight and Sunday. Winds will increase tonight out of the south with gusts of 30 to 40 mph. Winds will increase substantially on Sunday out of the southwest and west with gusts of 50 to 60 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-150430- /O.CON.KGRR.WI.Y.0007.201115T0600Z-201116T0000Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Baldwin, Reed City, Clare, Fremont, Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 328 PM EST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph late tonight increasing on Sunday out of the west to 25 to 35 mph with gusts of 45 to 55 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A strong fall storm system will develop and move through the area tonight and Sunday. Winds will increase tonight out of the south with gusts of 30 to 40 mph. Winds will increase substantially on Sunday out of the southwest and west with gusts of 45 to 55 mph posssible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr DUKE
260 WWUS73 KGRR 150257 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 957 PM EST Sat Nov 14 2020 MIZ037-043-050-056-064-071-151100- /O.CON.KGRR.HW.W.0001.201115T0600Z-201116T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Ludington, Hart, Muskegon, Grand Haven, Jenison, Holland, and South Haven 957 PM EST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa counties. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-151100- /O.CON.KGRR.WI.Y.0007.201115T0600Z-201116T0000Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Baldwin, Reed City, Clare, Fremont, Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 957 PM EST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
374 WWUS73 KGRR 150833 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 333 AM EST Sun Nov 15 2020 MIZ037-043-050-056-064-071-151700- /O.EXT.KGRR.HW.W.0001.000000T0000Z-201116T0300Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Ludington, Hart, Muskegon, Grand Haven, Jenison, Holland, and South Haven 333 AM EST Sun Nov 15 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts 50 to 60 mph. * WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered to numerous power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected between 11 AM and 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-151700- /O.EXT.KGRR.WI.Y.0007.000000T0000Z-201116T0300Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Baldwin, Reed City, Clare, Fremont, Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 333 AM EST Sun Nov 15 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected between 11 AM and 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
501 WWUS73 KGRR 151431 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 931 AM EST Sun Nov 15 2020 MIZ038>040-044>046-051-052-057>059-065>067-072>074-152245- /O.UPG.KGRR.WI.Y.0007.000000T0000Z-201116T0300Z/ /O.EXA.KGRR.HW.W.0001.000000T0000Z-201116T0300Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Baldwin, Reed City, Clare, Fremont, Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson 931 AM EST Sun Nov 15 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to around 60 mph. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will have the potential to blow down both limbs and trees onto power lines. Scattered to numerous power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected between 11 AM and 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MIZ037-043-050-056-064-071-152245- /O.CON.KGRR.HW.W.0001.000000T0000Z-201116T0300Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Ludington, Hart, Muskegon, Grand Haven, Jenison, Holland, and South Haven 931 AM EST Sun Nov 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to around 60 mph. * WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will have the potential to blow down both limbs and trees onto power lines. Scattered to numerous power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected between 11 AM and 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/grr DUKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 14, 12:40 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 14, 12:40 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1240 AM EST Sat Nov 14 2020
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 330 PM EST Fri Nov 13 2020
- Strong fall storm system to affect area this weekend
- Mainly dry work week with moderating temperatures
&&
.UPDATE...
Issued at 738 PM EST Fri Nov 13 2020
The low cloud deck is still hanging on and have updated the
forecast to feature more clouds tonight. The NAM has handled low
cloud trends quite well in the last few cold advection patterns,
and it is suggesting the clouds will linger much of the night -
especially east of Highway 131. This seems reasonable given that
the low level thermal trough is still in place and doesn't start
lifting out until after 06Z. Have also raised the low temps a bit
to account for the delayed clearing. Earlier we issued a High
Wind Watch and Lakeshore Flood Watch for the continues bordering
Lake Michigan for the big wind event late Saturday night into
Sunday (addressed in the main discussion below).
&&
.DISCUSSION...(This evening through next Friday)
Issued at 330 PM EST Fri Nov 13 2020
-- Strong fall storm system to affect area this weekend --
Multi faceted storm system to affect the area this weekend, with
rain, wind and some snow all expected on land. See the marine
section below for some significant lakeshore impacts.
As for the rain, it should break out in the southwest corner of
the state after 3pm Saturday and overspread the area through the
evening. Periods of wind driven rain can be expected Saturday
night. Cannot rule out a few rumbles of thunder, we are in the SPC
Day 2 general thunder, but instability is rather weak. Deep layer
CAPE is less than a couple of hundred joules, 850mb LIs are
mainly positive and 850mb dew points only reach +6C. I would like
to see more than 200 j/kg of CAPE, LIs that are negative and 850mb
dew points that are at least +8C. Given very strong forcing though
cannot rule out a few rumbles but nothing close to severe. The
HREF has a long lived cell moving through our southern CWA late
Saturday night so we will be watching for that. Rainfall looks to
be on the order of 0.50 to 1.00 inches in many areas. We should be
able to handle this without issue river and runoff wise.
Regarding the wind, we will certainly need headlines. The inland
areas look to be solid Wind Advisory potential, while the
lakeshore will be on the line between Advisory and Warning. Still
just a bit early to issue and neighboring offices wanted to wait
on a headline call, so we will as well. Most likely, tonight's
shifts will be making the call on both wind and lakeshore flood
headlines. I think we are trending towards needing a Lakeshore
Flood Warning and High Wind Warning on the lakeshore and a Wind
Advisory inland. The advisory/warning call is a tough one in both
regards on the lakeshore which is why giving it another 6-12 hours
is prudent here. Most areas will likely see gusts between 45-55
mph. The immediate lakeshore however may see gusts to around 60
mph. Scattered power outages will be likely late Saturday night
through Sunday evening.
Snow is in the forecast for Sunday, at least mixing in at times
through the course of the day as temperatures plunge through the
profile behind the cold frontal passage. Wet bulb zero heights
drop below 1500ft in all areas Sunday morning. So rain will mix
with snow at the very least. In terms of any accumulation, that
seems to be confined to the northern CWA up across Central Lower
Michigan near U.S. 10. We could see an inch or two in spots across
Lake and Osceola counties especially. The northern portions of
those counties towards Cadillac could see a touch more than that
given a lake effect punch that occurs in strong cold air advection
and up slope flow onto the high ground just south of Cadillac.
-- Mainly dry work week with moderating temperatures --
Beyond our weekend system (precip tries to end Sunday night) we
should see a mainly dry week. There are a few chances for a bit of
precipitation though... 1) a weak trough moving through on
Monday, 2) possible warm front in the area Wednesday night and 3)
a frontal boundary in the area Thursday night into Friday. The
highest chance looks to be out in the far reaches of the forecast
with the Thursday night and Friday front. Given the range in the
forecast not overly confident we will see precipitation then
however.
Temperatures start the week on the cool side of normal and
moderate to the warm side of normal by weeks end.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1240 AM EST Sat Nov 14 2020
It took a while, but the MVFR ceilings are finally clearing out
from southwest to northeast. Some lingering clouds between 2200
and 3000 feet remain possible overnight, but the trend should be
toward VFR for much of Saturday. Winds from the southeast become
gusty around mid-day. A strengthening low pressure system will be
located over Wisconsin by 06Z Oct 15th. Ahead of it, expect
showers and perhaps scattered thunderstorms to move in after
sunset while ceilings drop toward IFR. Low level wind shear
between 2000 feet and ground is also expected.
&&
.MARINE...
Issued at 330 PM EST Fri Nov 13 2020
A significant marine event is expected this weekend. A strong fall
storm system will work northeast through the Great Lakes Saturday
night and Sunday. Gale force winds at least are expected late
Saturday night and Sunday. At this point we are issuing a Gale
Warning for Saturday night through Sunday and Sunday evening. 40
to 45 knot gales are likely. Recent events have not had 50 knots
in the profile to tap into. This event is trending up in terms of
wind and we are now seeing 50 knots in the mixed layer on Sunday.
50-55 knots are seen in BUFKIT overviews at Holland on Sunday.
Worst of the conditions should be Sunday morning. Waves of 10-15
feet are likely with the potential for have peak waves above 15
feet. At this point going to roll with a Gale Warning, but the
potential exists for a possible upgrade to a Storm Warning.
Beach and dune erosion will be a certainty. Lakeshore flooding is
a bit more complicated. Water levels have fallen about a foot in
Western Lower Michigan from mid summer, from about 582.4 feet down
to 581.4 feet at the Holland NOS station. So, we will need a
bigger surge to produce flooding and this event may just be that.
The most prolific flooding is produced when strong easterly flow
occurs in the Straits of Mackinac pushing large amounts of water
temporarily from Huron into Michigan. This happens for a time
Saturday night in southeasterly flow. If the low trends further
south and moves across Northern Lower MI, we could have bigger
issues (with more flow working through the Straits). At this
point that does not appear to be likely, but we are watching
trends, which currently are to bring the low a bit further south.
Bottom line to all of this is we are looking at a significant
wind/wave event on the lakeshore Saturday night and Sunday.
Significant erosion is expected, and a lakeshore flood threat
may be on the increase. Lakeshore Flood headlines will not be
issued yet, but they will be needed at least for the erosion
angle.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Watch from late tonight through Sunday evening
for MIZ037-043-050-056-064-071.
High Wind Watch from late tonight through Sunday evening for
MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 10 AM this morning to 7 PM EST this
evening for LMZ844>849.
Gale Warning from 7 PM this evening to 1 AM EST Monday for
LMZ844>849.
&&
UPDATE...Meade
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...CAS
MARINE...DukeHazardous weather outlook, Nov 13, 5:12 PM EST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 512 PM EST Fri Nov 13 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 512 PM EST Fri Nov 13 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday West to southwest winds will gust to 45 to 55 mph Saturday night through Sunday night. These winds will produce some scattered power outages, tree limb damage, lakeshore flooding, and beach erosion, especially on Sunday. Non-severe thunderstorms will be possible overnight Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-140845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 512 PM EST Fri Nov 13 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Waves hazardous to Small Craft will come down early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday West to southwest gales will gust up to 45 knots Saturday night through Sunday night. Non-severe thunderstorms will be possible overnight Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:11 PM EST | Small Craft Advisory | GRR | 16 hr | |
| Nov 14, 3:27 AM EST | High Wind Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 42 hr |
| Nov 14, 9:50 AM EST | Lakeshore Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 39 hr |
| Nov 14, 2:30 PM EST | Storm Warning | GRR | 31 hr |
Nearby
Wind Advisories in Michigan, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.